Share this:
thunder_dog88
@thunder_dog88

Posts: 13
Joined: Aug 14, 2018

APS w/SLE 'Anyone know what these spots are called?

Posted by @thunder_dog88, Sun, Aug 19 9:42pm

They burn. Doctors unsure what to call them, not giving me a straight answer. Planquenil made them worse, I've stopped taking Planquenil for three days but spots are intensifying! Help?

REPLY

They look sort of like mine. If the larger spots have little lines, like a plowed field, with a second set of lines like #### 60/30 degrees, that would be macular skin, perhaps from Amyloidosis of some kind. The smaller look like petechiae, blood vessels that get fragile and break just below the surface. Actually, just a guess, but the do look a lot like mine, and the larger spots erupt and ooze pus or blood occasionally for a few days.

Hello @thunder_dog88 — I had reddish brown spots on my legs similar to yours but I had no pain. I do have lymphedema in the legs which I think may be the cause of mine. I did find some information on Mayo Clinic's site about spots on the legs.

Vasculitis – Symptoms and Causes:
https://www.mayoclinic.org/diseases-conditions/vasculitis/symptoms-causes/syc-20363435

I also found some side effects that you could discuss with your doctor if the drug is making it worse.
FDA Adverse Events Summary for PLAQUENIL* (Hydroxychloroquine sulfate)
https://www.askapatient.com/adverse-events.asp?drug=PLAQUENIL

Are you able to get a second opinion?

John

@oldkarl

They look sort of like mine. If the larger spots have little lines, like a plowed field, with a second set of lines like #### 60/30 degrees, that would be macular skin, perhaps from Amyloidosis of some kind. The smaller look like petechiae, blood vessels that get fragile and break just below the surface. Actually, just a guess, but the do look a lot like mine, and the larger spots erupt and ooze pus or blood occasionally for a few days.

Jump to this post

Here is a better pic. No, no pus or bleeding, just burning pain like I stepped into very hot water or severe sunburn, it feels like tingling, and have muscle spasms, stings like biting flies. The skin has changed color, lots of neuropathy. Hurt to stand on for very long, I mostly sit on couch with them up. I'm seeking a diagnosis so I can get a treatment plan to fix it so I can go back to work. Right now, doctors seem stumped.

image

@johnbishop

Hello @thunder_dog88 — I had reddish brown spots on my legs similar to yours but I had no pain. I do have lymphedema in the legs which I think may be the cause of mine. I did find some information on Mayo Clinic's site about spots on the legs.

Vasculitis – Symptoms and Causes:
https://www.mayoclinic.org/diseases-conditions/vasculitis/symptoms-causes/syc-20363435

I also found some side effects that you could discuss with your doctor if the drug is making it worse.
FDA Adverse Events Summary for PLAQUENIL* (Hydroxychloroquine sulfate)
https://www.askapatient.com/adverse-events.asp?drug=PLAQUENIL

Are you able to get a second opinion?

John

Jump to this post

Thank you. I checked both sites out. It doesn't look like there's a cure. 🙁

It looks most like 'mixed cryogobulinemia' with non-hepititis SLE and APS. The cure is plasmapharesis. Where can I get that?!

@thunder_dog88

It looks most like 'mixed cryogobulinemia' with non-hepititis SLE and APS. The cure is plasmapharesis. Where can I get that?!

Jump to this post

The National Organization for Rare Disorders has some information on their site that may help.

https://rarediseases.org/rare-diseases/mixed-cryoglobulinemia/

@thunder_dog88 Can you discuss the plasmapharesis treatment with your doctor?

John

Please login or register to post a reply.